Christina Robinson (right), a 17-year-old A-level student from Great Yarmouth, Norfolk, died from a massive clot on her lung after taking the pills. She had tried a variety of antibiotics and creams to get rid of her spots but when they did not work she was advised to turn to a pill called Dianette.
Six weeks later - half-way through her second monthly packet - she suffered breathing difficulties and collapsed, according to her mother, Hilary. She collapsed again a week later and died in intensive care.
Dianette, which has been taken by thousands of women, has the same possible side-effects, such as deep-vein thrombosis, as contraceptive pills.
However, family-planning experts yesterday urged women not to panic and stressed that the chances of women developing deep-vein thrombosis from being on Dianette were "extremely rare" - less than 60 in 100,000. Schering Health Care, makers of the pill, said: "We are very sorry to hear of this case ... Precautions for the use of all oral contraceptives are well known and they remain an extremely effective and well-tolerated method of contraception. Yesterday Mrs Robinson said: "We want to make it clear that we do not blame the professionals in this, we just want to warn other people what can happen." An inquest was opened yesterday in Great Yarmouth and adjourned to May.Reuse content